Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 13, NWS Fort Worth, TX

April 27, 2009Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 27, 2009, 6:45 PM CDT for Hunt County, Rockwall County, Texas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 6:45 PM CDT (23:45 UTC)
Expired
Apr 28, 2009, 8:56 AM CDT
In force
14 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.78 ft at Apr 27, 2009, 11:00 PM CDT.

actionminormoderate5101504/2704/2804/29
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KFWD 272345
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT MON APR 27 2009

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS SOUTH FORK OF THE SABINE IN TEXAS...

  SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES

TXC231-397-281145-
/O.NEW.KFWD.FL.W.0013.090427T2345Z-090428T1440Z/
/QLAT2.1.ER.090427T2132Z.090428T0000Z.090428T0240Z.NO/
645 PM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0615 PM MONDAY THE STAGE WAS 15.27 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 16 FEET 
  BY MONDAY EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY 
  NIGHT.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET ON JAN 18 2001.
  
&&


                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

SOUTH FORK SABINE RIVER
  QUINLAN             15   15.3  MON 06 PM    4.0   4.0   4.0   4.0

$$
2 follow-up statements
000 
WGUS84 KFWD 280026
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT MON APR 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-397-281226-
/O.EXT.KFWD.FL.W.0013.000000T0000Z-090428T1358Z/
/QLAT2.1.ER.090427T2132Z.090427T2315Z.090428T0158Z.NO/
726 PM CDT MON APR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0615 PM MONDAY THE STAGE WAS 15.27 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END MONDAY EVENING.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY MONDAY EVENING.

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

SOUTH FORK SABINE RIVER
  QUINLAN             15   15.3  MON 06 PM    4.0   4.0   4.0   4.0

$$
000 
WGUS84 KFWD 281356
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CDT TUE APR 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-397-281426-
/O.CAN.KFWD.FL.W.0013.000000T0000Z-090428T1358Z/
/QLAT2.1.ER.090427T2132Z.090428T0430Z.090428T1017Z.NO/
856 AM CDT TUE APR 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* AT 0615 AM TUESDAY THE STAGE WAS 14.55 FEET. 
* FELL BELOW FLOOD STAGE AT 5 AM TUESDAY.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 4 FEET BY 
  WEDNESDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

SOUTH FORK SABINE RIVER
  QUINLAN             15   14.6  TUE 06 AM    4.0   4.0   4.0   4.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:15 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 27, 3:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT MON APR 27 2009

.DISCUSSION...
LIGHT RAIN CONTINUES TO FALL ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA WITH MORE INTENSE CONVECTION OVER THE HILL COUNTRY.
AN OVERWORKED AIRMASS OVER NORTH TEXAS HAS KEPT SEVERE THREAT LOW
THE LAST FEW HOURS. A WEAK COLD FRONT WHICH IS NOW ALONG A CLINTON
ARKANSAS TO OKLAHOMA CITY TO ABILENE LINE WILL MOVE INTO NORTH
TEXAS THIS EVENING AND STALL NEAR THE I-20 CORRIDOR...PROVIDING A
FOCUS FOR MORE CONVECTION TONIGHT AND TOMORROW AS ANOTHER
SHORTWAVE APPROACHES. FAR NW COUNTIES WHICH DID NOT HAVE
CONVECTION THIS MORNING MAY SEE A FEW STORMS THIS EVENING...BUT
INSTABILITY WILL BE LIMITED. STORMS WILL MOST LIKELY BE ELEVATED
IN NATURE AND WILL MAINLY POSE A HAIL THREAT.

THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK TOMORROW AND HAVE
BLENDED POPS WITH THE NAM...KEEPING PRECIP ALONG THE FRONT AND THE
HIGHEST POPS EAST OF I-35 WHERE THE DEEPER MOISTURE IS. FLOODING
WILL CONTINUE TO BE A CONCERN AS SOME OF THE SAME AREAS THAT
RECEIVED RAIN TODAY WILL RECEIVE MORE TOMORROW. WARM ADVECTION
REGIME AND AMPLE MOISTURE WILL REMAIN IN PLACE WEDNESDAY AND
THURSDAY. THIS COMBINED WITH SEVERAL SHORTWAVES PASSING BY IN
EASTERLY FLOW ALOFT WILL RESULT IN MORE RAIN AND THUNDERSTORMS.
A COLD FRONT WILL ARRIVE FRIDAY AND LIKELY STALL IN THE SOUTHERN
ZONES...AGAIN PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS.

TEMPERATURES WILL REMAIN IN THE 70S AND 80S FOR HIGHS AND IN THE
60S FOR LOWS THROUGH THE WORK WEEK. THE COLD FRONTAL PASSAGE WILL
ALLOW TEMPS TO COOL SLIGHTLY SATURDAY AND SUNDAY.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  80  68  82  67 /  40  50  20  30  20
WACO, TX              67  81  69  83  69 /  30  40  20  20  20
PARIS, TX             64  75  64  80  66 /  70  70  20  30  30
DENTON, TX            63  78  67  81  67 /  40  40  20  30  20
MCKINNEY, TX          63  76  66  81  67 /  50  50  20  30  20
DALLAS, TX            64  78  68  82  67 /  50  50  20  30  20
TERRELL, TX           64  78  67  81  68 /  60  60  20  30  20
CORSICANA, TX         66  78  67  82  67 /  50  50  20  20  20
TEMPLE, TX            67  82  68  83  68 /  30  30  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 27, 3:50 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT MON APR 27 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
350 PM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL HAIL AND WIND
GUSTS OVER 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH
SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL
CONTINUE TO BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:09 AM CDTSpecial Weather StatementFWDBell36 min
Apr 27, 4:33 AM CDTSpecial Weather StatementFWDComanche, Erath27 min
Apr 27, 4:40 AM CDTTornado WarningFWDBell, Milam50 min
Apr 27, 4:46 AM CDTSpecial Weather StatementFWDMills29 min
Apr 27, 5:16 AM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell59 min
Apr 27, 5:26 AM CDTSpecial Weather StatementFWDHamilton34 min
Apr 27, 5:50 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas55 min
Apr 27, 5:56 AM CDTSevere Thunderstorm WarningFWDHill, Johnson64 min
Apr 27, 6:11 AM CDTSpecial Weather StatementFWDDallas34 min
Apr 27, 6:21 AM CDTSevere Thunderstorm WarningFWDBosque54 min
Apr 27, 6:30 AM CDTSevere Thunderstorm WarningFWDEllis60 min
Apr 27, 6:35 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton3 hr
Apr 27, 6:45 AM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas75 min
Apr 27, 6:58 AM CDTSevere Thunderstorm WarningFWDBosque, Hill62 min
Apr 27, 6:59 AM CDTTornado WarningFWDLampasas46 min
Apr 27, 7:01 AM CDTAreal Flood AdvisoryFWDLampasas, Mills3 hr
Apr 27, 7:02 AM CDTAreal Flood AdvisoryFWDLampasas, Mills3 hr
Apr 27, 7:06 AM CDTFlash Flood WarningFWDDallas114 min
Apr 27, 7:21 AM CDTFlash Flood WarningFWDCoryell, Hamilton, Lampasas, Mills114 min
Apr 27, 7:43 AM CDTSpecial Weather StatementFWDHunt32 min
Apr 27, 7:43 AM CDTSevere Thunderstorm WarningFWDMcLennan62 min
Apr 27, 7:49 AM CDTSpecial Weather StatementFWDKaufman, Rockwall26 min
Apr 27, 7:57 AM CDTSevere Thunderstorm WarningFWDLimestone, Navarro78 min
Apr 27, 7:59 AM CDTSevere Thunderstorm WarningFWDHill33 min
Apr 27, 8:09 AM CDTSpecial Weather StatementFWDDelta, Lamar36 min
Apr 27, 8:21 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Apr 27, 8:38 AM CDTTornado WarningFWDHenderson, Navarro52 min
Apr 27, 8:50 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt55 min
Apr 27, 9:09 AM CDTSpecial Weather StatementFWDMcLennan36 min
Apr 27, 9:10 AM CDTTornado WarningFWDKaufman, Van Zandt50 min
Apr 27, 9:15 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Apr 27, 9:30 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Rains60 min
Apr 27, 9:42 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton, Lampasas, Mills108 min
Apr 27, 9:47 AM CDTSevere Thunderstorm WarningFWDVan Zandt39 min
Apr 27, 10:07 AM CDTAreal Flood AdvisoryFWDBosque, Hill, Limestone3 hr
Apr 27, 11:32 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton, Lampasas, McLennan, Mills3 hr
Apr 27, 1:48 PM CDTRiver Flood WarningFWDCoryell7 hr
Apr 27, 2:35 PM CDTAreal Flood WarningFWDLampasas90 min
Apr 27, 3:11 PM CDTRiver Flood WarningFWDLampasas17 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.